MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_13.2
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2: unk.A3: unk.A4: unk.A5: unk.A6: unk.B3: unk.D6a: unk.D6b: unk.H6 - work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm vicm5_13.2 implantable collamer lens -11.50 diopter, into the patient`s left eye (os).The lens was explanted due to the surgeon noted a defect on the lens when it was implanted into the eye.The lens was replaced with another same model/length lens.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
H3: device evaluation: the lens was returned dry, in a plastic bag, with residue on product.Visual inspection found the lens optic and haptics torn.There was residue throughout the lens.(b)(4).
 
Additional Manufacturer Narrative
Corrected data: b1: product problem b5: the reporter indicated the surgeon inserted and removed a 13.2mm vicm5_13.2 implantable collamer lens, -11.50 diopter, within the same surgery due to the surgeon noted a defect on the lens when it was implanted into the patient's left eye (os).The lens was replaced with another same model/length lens.Additional information has been requested but none has been forthcoming.H1: malfunction h6: adverse event problem: health effect - impact code (f): 2199.H6: adverse event problem: medical device problem code: (a): 3189.Claim # (b)(4).
 
Additional Manufacturer Narrative
H6: device history record (dhr) review: the dhr review indicated that the product has been manufactured within the established process parameters and that there is no indication that the manufacturing and/or processing of the device contributed to the complaint issue.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key19217922
Report Number2023826-2024-01997
Device Sequence Number15207901
Product Code MTA
UDI-Device Identifier00841542119443
UDI-Public00841542119443
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberVICM5_13.2
Was Device Available for Evaluation? No
Date Returned to Manufacturer04/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer04/23/2024
07/17/2024
08/02/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date06/24/2024
07/18/2024
08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown